Alert archive / Arizona / Wind Advisories in 2026

Wind Advisory 4, NWS Flagstaff, AZ

March 1, 2026Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 1, 2026, 12:42 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 2, 2026, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2026, 12:42 AM MST (07:42 UTC)
In effect from
Mar 2, 2026, 11:00 AM MST
Expired
Mar 2, 2026, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2026-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2026-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS75 KFGZ 010742
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1242 AM MST Sun Mar 1 2026

AZZ012>017-039-040-020000-
/O.NEW.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of St. Johns, Show Low, Greer, Dilkon,
Heber, Navajo N.M., Munds Park, Springerville, Pinetop, Wupatki
N.M., Williams, Forest Lakes, Happy Jack, Snowflake, Holbrook,
Winslow, Flagstaff, Tuba City, and Kykotsmovi
1242 AM MST Sun Mar 1 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert,
  White Mountains, and Black Mesa Area.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers. Use
extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

NWS Flagstaff
2 follow-up statements
667 
WWUS75 KFGZ 011913
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1213 PM MST Sun Mar 1 2026

AZZ012>017-039-040-021200-
/O.CON.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Show Low, Navajo N.M., Happy Jack,
Wupatki N.M., Winslow, Greer, Kykotsmovi, Tuba City, Flagstaff,
Holbrook, Munds Park, Dilkon, St. Johns, Forest Lakes, Pinetop,
Heber, Snowflake, Williams, and Springerville
1213 PM MST Sun Mar 1 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

* WHAT...Southwest winds from 20 to 30 mph, gusts from 40 to 50 mph.

* WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert,
  White Mountains, and Black Mesa Area.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

NWS Flagstaff
725 
WWUS75 KFGZ 021011
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
311 AM MST Mon Mar 2 2026

AZZ012>017-039-040-030300-
/O.CON.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Greer, Flagstaff, Happy Jack, Heber,
Pinetop, Tuba City, Springerville, Forest Lakes, Navajo N.M.,
Munds Park, Holbrook, Winslow, Show Low, St. Johns, Dilkon,
Snowflake, Wupatki N.M., Kykotsmovi, and Williams
311 AM MST Mon Mar 2 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph.

* WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert,
  White Mountains, and Black Mesa Area.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

NWS Flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 10:01 PM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 28, 10:01 PM MST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1001 PM MST Sat Feb 28 2026

.SYNOPSIS...Very warm and dry weather continues for the remainder
of this weekend. Next week will feature somewhat cooler temperatures
and increased southwest winds, but leaning toward remaining dry
through much of the week.

&&

.DISCUSSION...From this afternoon and through the weekend, an
amplified ridge remains over the southwestern United States and very
warm temperatures will continue. A few daily records remain possible
through Sunday.

By next week, the upper level pattern becomes unstable as the Hudson
Bay Low opens up and flow through central Canada becomes much more
progressive. At the very least, this will bring a windier and cooler
pattern to our area, but moisture is lacking.

The s/wv moving to our north Monday may very well bring some Wind
Advisory gusts to much of the region. A brief recovery in hghts
Tuesday and Wednesday will bring some warming and less wind.

As the week goes by, successive lows tracking through the Great
Basin may break down the pattern enough to produce some rain or snow
late in the period, but confidence remains low.

&&

.AVIATION...Sunday 01/06Z through Monday 02/06Z...VFR conditions
expected. Mostly light and variable winds expected through 18Z.
Areas along the Mogollon Rim could see slightly elevated SW winds
overnight, but remaining under 10 kts. After 18Z, look for W-SW
winds 10-20 kts gusting near 25 kts.

OUTLOOK...Monday 02/06Z through Wednesday 04/06Z...VFR conditions
expected. Look for gusty SW winds Monday afternoon, where gusts
could reach 30-40 kts along and north of the Mogollon Rim.
Lighter, west through north winds expected on Tuesday. Winds
generally light and variable overnight, but a few localized areas
could still see winds 10-15 kts.

&&

.FIRE WEATHER...Sunday and Monday...Continued dry and very warm
with temperatures 15-25 degrees above average. Winds SW 10-20 mph
gusting to 25-30 mph on Sunday, increasing to 15-30 mph, gusting
35-40 mph on Monday. Minimum afternoon RH 10-25% both days.

Tuesday through Thursday..Mainly dry conditions with a cooling
trend. Temperatures remain 10-15 degrees above average Tuesday and
Wednesday, cooling to 5-10 degrees above average by Thursday. Winds
NW-N 5-15 mph on Tuesday, turning SW 5-15 mph on Wednesday, SW 10-20
mph Thursday. Minimum RH values 10-25% each day.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Peterson
AVIATION...Konieczny
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.